Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Benign symmetrical lipomatosis associated with hepatitis-c and interferon therapy
Oct 4, 2000

A couple of months after I started Interferon therapy for Hep-C I started developing painful nodules in my abdomen and along my ribs. My doctor stopped the Interferon for 8 weeks to see if they would go away. They didn't so he started me again. The nodules increased, spread and thickened until my entire abdomen, my breasts and my armpits are filled and swelling. The subcutaneous fat in my arms and legs has become thick, fibrous and ropy.

Now I know lipodystrophy is associated with protease inhibitors but are there other cases associated with people who are only using Interferon? And are there treatments in addition to complete removal of the painful growths?

Response from Dr. Dieterich

I have not heard of this happening from interferon. I would contact the manufacturers and see if they have had any case reports. Don't know any treatment other than removal either. Good luck! DTD



Previous
painful lymph nodes
Next
Is it too late for Hep C treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement